Levetiracetam-associated loss of libido and anhedonia

Rocco S. Calabrò, Domenico Italiano, David Militi, Placido Bramanti

Research output: Contribution to journalArticle

Abstract

The relationship between the older antiepileptic drugs (AEDs) and sexual dysfunction has long been known and it is likely to be related to sexual hormonal changes. Instead, rare reports on sexual disorders related to new AEDs suggest the possibility of complex and poorly understood mechanisms, mainly involving central nervous system neurotransmitters such as glutamate, serotonin, and dopamine. Herein, we describe two young men with epilepsy who experienced severe loss of libido and anhedonia after levetiracetam intake.

Original languageEnglish
Pages (from-to)283-284
Number of pages2
JournalEpilepsy and Behavior
Volume24
Issue number2
DOIs
Publication statusPublished - Jun 2012

Keywords

  • Anhedonia
  • Levetiracetam
  • Loss of libido
  • Sexual dysfunction

ASJC Scopus subject areas

  • Clinical Neurology
  • Behavioral Neuroscience
  • Neurology

Fingerprint Dive into the research topics of 'Levetiracetam-associated loss of libido and anhedonia'. Together they form a unique fingerprint.

  • Cite this